| Model Number |
418591 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
Product description ************ the emag® system is an in vitro diagnostic medical device intended for the automated isolation (purification and concentration) of total nucleic acids (rna/dna) from biological specimens, with liquid and homogeneous properties (as part of their natural characteristics or after pre-treatment).For in vitro diagnostic applications, the emag® system is intended to be used in clinical laboratories only.The emag® system has been validated with biomérieux reagents and applications.Biomérieux is not responsible for the validation of third-party applications and/or third party commercial kits.The emag® system is intended for use by laboratory health professionals only.Issue description ************ on 07-jul-2025, a customer from the united states notified biomérieux of obtaining multiple error codes when extracting patient samples with emag (ref.418591, serial number: (b)(6).The customer received the following errors during a whole blood extraction on the right side of the emag: 24010, 14001, 24022, 24018, 24012.After aborting the run, they also noticed that the edta tube was pulled up in its sample rack and that blood was in one of the water blanks.Customer completed the decontamination procedure for both sides of the instrument and ran buffer 3.During the maintenance for the left side, errors 25011, 25009 came up.The customer was initially able to restart the instrument to complete maintenance and run buffer 3 on the left side, while taking the right side offline.However, after this, the left side of the instrument was down due to pipetting errors.The initial pipette errors started on segment 1, position 2.Despite having already ran cleaning cycles and decontamination, the instrument errors continued.A field service expert (fse) visited the customer site and ran all of the pipettor alignments and qualified the instrument successfully.Then they had the customer run eight (8) vessels of the whole blood extraction protocol with no errors on both sides.The customer noted that during a plasma run there were no issues at all.The multiple errors only occurred when they ran the whole blood extraction.The customer confirmed no patient impact due to the pipetting errors.However, they noted a delay of 48 hours in reporting patient samples.A biomérieux internal investigation has been initiated.
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding multiple error codes when extracting patient samples with emag (ref.418591, serial number: (b)(6).A biomérieux internal investigation has been completed with the following results: in detail, the following errors were noted in the logs recorded on (b)(6) 2025: run id: (b)(4) (right section; at 10:19): 50% of samples were invalidated by the same error 14001 (pressure sensor checked failed) followed by other errors 24010 (tip not ejected), 24012 (pipettor not initialized); 24018 (command execution failed); 24022 (error on submodule).Then user aborted the run and remaining valid samples.Run id: (b)(4) (left section; at 12:38): 50% of samples were invalidated by the same error 14001 (pressure sensor checked failed) followed by other errors 24010 (tip not ejected), 24012 (pipettor not initialized); 24018 (command execution failed); 24022 (error on submodule).Then user aborted the run and remaining valid samples.So, both runs were invalidated on two (2) different sections by the same errors 14001 (pressure sensor checked failed) for 50% of samples leading to other errors 24010 (tip not ejected), 24012 (pipettor not initialized); 24018 (command execution failed); 24022 (error on submodule) and finally users aborted both runs.To be noted, it¿s the same samples which were extracted in both runs.The previous runs analysis on both sections confirmed that no alarms were triggered on pipettors.Moreover, field service engineer (fse) intervention was carried on (b)(6) 2025 to check pipettor calibration.The oq runs done by fse ended without errors and the customer kindly ran whole blood extractions using their routine protocol on left and right side after fse intervention.No pipetting issues occurred during these runs.So, the issue (pressure sensor check failed) was punctual and was specific to these particular whole blood samples.Whole blood tubes used in the two (2) impacted runs are bd vacutainer edta tubes, which are emag validated tubes.No information was provided about the sample pretreatment, whole blood specificities and whole blood origin.So, the exact root cause of error 14001 could not be determined.The suspected root cause is that there is something abnormal on whole blood liquid surface which created the failure of liquid surface detection by pipettor (like gel separator, lipidic fluid).